California, 2005

High Wind in California, December 30, 2005

December 30, 2005 · NWS MFR · 2 events in 1 county or zone

A High Wind Warning was issued for California zone CAZ081 at 30/0026 PST, effective from 30/0400 to 30/2200 PST. It was cancelled at 30/2200 PST.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for California zone CAZ081 at 30/0026 PST, effective from 30/0400 to 30/2200 PST. It was cancelled at 30/2200 PST. The two verifying observations are listed above. This warning had lead time of 9:34.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 30, 9:02 AM PST, 58 minutes earlier.

Area forecast discussion, Dec 30, 9:02 AM PST, 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST FRI DEC 30 2005

.DISCUSSION...A STRONG COLD FRONT IS MOVING ONSHORE THIS MORNING.
AHEAD OF THIS FRONT ...THERE ARE STRONG AND GUSTY WINDS ALONG THE
COAST AND OVER THE SHASTA VALLEY. WINDS WILL LESSEN ALONG THE COAST
BY EVENING ONCE THE FRONT PASSES AND BY LATE TONIGHT IN THE SHASTA
VALLEY.  THIS IS A VERY MOIST SYSTEM AND IS BRINGING HEAVY RAIN TO
SOUTHWEST OREGON AND NORTHERN CALIFORNIA. SMALL STREAM OR URBAN
FLOODING IS EXPECTED IN AREAS OF HEAVIEST RAINFALL...MAINLY FOR THE
FOOTHILLS OF THE CASCADES AND SISKIYOUS AS WELL AS JACKSON...
JOSEPHINE...CURRY..AND PORTIONS OF SISKIYOU COUNTY. FLOOD ADVISORIES
HAVE BEEN ISSUED. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL FOR
RIVERS IN THE FORECAST AREA AS WELL. RAINFALL IS EXPECTED TO CONTINUE
THROUGH TODAY AND TONIGHT AS THE FRONT PUSHES INLAND. TWO SHORTWAVES
MOVING INTO THE PACIFIC NORTHWEST TONIGHT AND TOMORROW WILL BRING
ADDITIONAL RAIN TO THE AREA INTO SATURDAY.

NO UPDATES NEEDED TO THE ZONES. FLOOD WARNINGS WILL BE UPDATED AS
NEEDED. PLEASE SEE THE PDXFLSMFR FOR DETAILS.

.PREVIOUS DISCUSSION...ANOTHER IN A SERIES OF STRONG...WET BUT
GENERALLY WARM WINTER STORMS IS BRINGING YET ANOTHER DELUGE OF RAIN
TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS WILL AGGRAVATE
ALREADY SWOLLEN RIVERS AND CREEKS ACROSS THE REGION...BRINGING YET
ANOTHER ROUND OF FLOODING TO OUR AREA. STRONG WINDS CONTINUE ALONG
THE COAST THIS MORNING WITH MULTIPLE REPORTS ABOVE 65 MPH BEING
REPORTED. WARM ADVECTION WILL RAISE SNOW LEVELS QUICKLY THIS MORNING.
SNOW IS BEING REPORTED AT BOTH MOUNT SHASTA SKI PARK AND SISKIYOU
SUMMIT...WITH SQUAW PEAK SHOWING A TEMPERATURE 39 DEGREES. WITH
INCREASING SOUTHERLY WINDS THE REMAINING POCKETS OF COLD AIR SHOULD
BE SWEPT OUT BY MID MORNING. SYSTEM STALLS OVER THE REGION WITH
SHOWERS CONTINUING TO SOAK THE REGION AHEAD OF THE NEXT STRONG SYSTEM
COMING IN SUNDAY.

MODELS CONTINUE ON TRACK WITH ANOTHER VIGOROUS SYSTEM BRINGING YET
ANOTHER ROUND OF STRONG WINDS AND HEAVY RAIN. WITH 850 MB WINDS OF
80 KT SWINGING TO THE SW...HAVE ISSUED A HIGH WIND WATCH FOR SUNDAY
AHEAD OF THE FROPA. A COLD POOL IS ACCOMPANYING THIS SYSTEM WHICH
WILL BRING SNOW LEVELS DOWN TO THE PASS LEVELS AND DOWN TO THE
VALLEY FLOORS EAST OF THE CASCADES BY NEW YEARS DAY. COOL POOL ALOFT
WITH TEMPERATURES OF -28C WILL BRING THUNDERSTORMS TO THE COASTAL
WATERS AND INLAND INTO THE COASTAL RANGES BEFORE DISSIPATING.

&&

.AVIATION...CONDITIONS ARE MOSTLY MVFR WITH ISOLD IFR AREAWIDE.
STRONG SOUTH WINDS ALOFT WITH THIS SYSTEM ARE SURFACING OVER THE
COAST AND LOCAL INNER VALLEYS...AND SHOULD PRODUCE AREAS OF LOW LEVEL
WIND SHEAR. WINDS WILL LESSEN ALONG THE COAST BY EVENING. INLANDS...
WINDS WILL REMAIN STRONG THROUGH THE EVENING...DECREASING
OVERNIGHT.

WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING THROUGH THIS AFTERNOON FLORENCE TO CA BORDER
      0-20 NM.
     GALE WARNING THROUGH THIS AFTERNOON FLORENCE TO CA BORDER
      20-60 NM.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
      BORDER 0-60 NM.
     HIGH SURF ADVISORY SOUTH COAST ZONES 21-22 THROUGH MONDAY AFTN.
     FLOOD WARNING COQUILLE RIVER AT COQUILLE THROUGH SATURDAY NIGHT
     FLOOD WARNING SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT
      THROUGH SATURDAY NIGHT.
     FLOOD WARNING ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH
      SATURDAY NIGHT.
     FLOOD WARNING FOR THE ILLINOIS RIVER AT KERBY THROUGH TONIGHT
     URBAN AND SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR
      JACKSON COUNTY AND JOSEPHINE COUNTY THROUGH SATURDAY
     SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR THE EASTERN
      DOUGLAS COUNTY FOOTHILLS...SOUTHERN OREGON CASCADES
     HIGH WIND WARNING...SOUTH COAST ZONES 21-22 THROUGH THIS
      AFTERNOON.
     HIGH WIND WATCH...SOUTH COAST ZONES 21-22 LATE SATURDAY NIGHT
      THROUGH SUNDAY AFTERNOON.
     FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
      MORNING FOR OR ZONES 22-23-24 AND 26.
     SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
      FOR OR ZONE 30

CA...STORM WARNING THROUGH THIS AFTN...OR BORDER TO PT ST GEORGE CA
      0-20 NM.
     GALE WARNING THROUGH THIS AFTN...OR BORDER TO PT ST GEORGE CA
      20-60 NM.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
      PT ST GEORGE CA 0-60 NM.
     SNOW ADVISORY THROUGH FRIDAY ZONES 82 AND 83.
     FLOOD WARNING KLAMATH RIVER AT SEIAD VALLEY THROUGH SATURDAY
      NIGHT
     FLOOD WARNING NOW IN EFFECT FOR THE SCOTT RIVER NEAR
      FORT JONES THROUGH SATURDAY NIGHT.
     SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR SISKIYOU
      MOUNTAINS AND THE KLAMATH BASIN.
     WIND ADVISORY...ZONE 81 THROUGH FRIDAY EVENING.
     FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
      MORNING FOR CA ZONES 80>82.
     SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY
      MORNING FOR CA ZONES 82 AND 83. &&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 29, 5:38 PM PST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
538 PM PST THU DEC 29 2005

ORZ021-301430-
SOUTH CENTRAL OREGON COAST-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IS IN EFFECT 6 PM TONIGHT. SEE HIGH WIND WARNING
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. HIGH
WIND WARNING IN EFFECT THROUGH FRIDAY AFTERNOON. SEE FLOOD WATCH FOR
DETAILS. HIGH SURF ADVISORY IN EFFECT 4 AM FRIDAY THROUGH 4 AM
SATURDAY. FOR DETAILS SEE HIGH SURF ADVISORY.

PZZ350-353-356-370-373-376-301430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ022-301430-
CURRY COUNTY COAST-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
BEACH. SEE FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH SURF ADVISORY IS IN EFFECT FORM 4 AM FRIDAY TO 4AM SATURDAY.
SEE HIGH SURF ADVISORY FOR DETAILS. FLOOD STATEMENT IS IN EFFECT FOR
THE ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH SATURDAY NIGHT. SEE
FLOOD STATEMENT FOR DETAILS.

ORZ024-301430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.

ORZ023-301430-
CENTRAL DOUGLAS COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.

CAZ080-301430-
WESTERN SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.

CAZ081-301430-
CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND ADVISORY IN EFFECT AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND ADVISORY IN EFFECT THROUGH FRIDAY EVENING. FLOOD WATCH IN
EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR
DETAILS.

CAZ082-301430-
SOUTH CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY IN IN EFFECT UNTIL 10 PM FRIDAY. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.

ORR

In the hours before

Local storm report, Dec 30, 7:37 AM PST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
737 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HEAVY RAIN       2 ENE ROSEBURG          43.23N 123.32W
12/30/2005  1.21 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 730 AM. WETTER THAN ALL GET
            OUT.

&&

ORR
Local storm report, Dec 30, 7:43 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
743 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HEAVY RAIN       2 SE ROSEBURG           43.20N 123.33W
12/30/2005  1.23 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR ENDING AT 730 AM.

&&

ORR
Local storm report, Dec 30, 8:17 AM PST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
817 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HEAVY RAIN       2 NNW SITKUM            43.18N 123.87W
12/30/2005  1.50 INCH        COOS               OR   TRAINED SPOTTER

            RAINFALL MIDNIGHT TO 730 AM.

0736 AM     HEAVY RAIN       2 SW GRANTS PASS        42.42N 123.35W
12/30/2005  1.51 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL FROM 5 PM THURSDAY TO 730 AM FRIDAY. WATER
            INSIDE HOUSE.

0736 AM     HEAVY RAIN       1 N ROSEBURG            43.21N 123.34W
12/30/2005  1.57 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HURS ENDING AT 8 AM.

0736 AM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
12/30/2005  1.65 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0736 AM     NON-TSTM WND DMG 2 NE WILDERVILLE        42.40N 123.43W
12/30/2005                   JOSEPHINE          OR   TRAINED SPOTTER

            SUSTAINED SOUTHWEST WIND 27 MPH GUST 38 MPH.

0736 AM     HEAVY RAIN       3 S BANDON              43.07N 124.42W
12/30/2005  1.90 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0736 AM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
12/30/2005  1.44 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

&&

ORR
Local storm report, Dec 30, 9:05 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HEAVY RAIN       7 WNW ROSEBURG          43.25N 123.49W
12/30/2005  1.15 INCH        DOUGLAS            OR   TRAINED SPOTTER

            12 HOUR RAINFALL ENDING AT 830 AM.

0857 AM     HEAVY RAIN       3 N MERLIN              42.57N 123.43W
12/30/2005  1.81 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0904 AM     HEAVY RAIN       2 NE WILDERVILLE        42.40N 123.43W
12/30/2005  2.23 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

&&

ORR
Local storm report, Dec 30, 9:17 AM PST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       N LANGLOIS              42.93N 124.45W
12/30/2005  2.48 INCH        CURRY              OR   TRAINED SPOTTER

            12 HOUR RAINFALL ENDING AT 9 AM.

0917 AM     HEAVY RAIN       4 N ROSEBURG            43.28N 123.35W
12/30/2005  1.70 INCH        DOUGLAS            OR   TRAINED SPOTTER

            RAINFALL FROM 11 AM THURSDAY TO 9 AM FRIDAY MORNING.

&&

ORR
Local storm report, Dec 30, 9:37 AM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
937 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HEAVY RAIN       1 WSW WILLIAMS          42.21N 123.29W
12/30/2005  2.93 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL FROM 9 PM THURSDAY TO 9 AM FRIDAY MORNING.

            EXTENSIVE SMALL STREAM FLOODING AND WATER OVER THE ROADS.

0937 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/30/2005  1.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL 7AM TO 9 AM THIS MORNING.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
December 30, 10:00 AM PST to 11:00 AM PST
Where
Central Siskiyou County forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at Weed RAWS.

High Wind, Central Siskiyou County

When
December 30, 4:00 PM PST to 5:00 PM PST
Where
Central Siskiyou County forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at Weed RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484641, 5484642.